Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 129, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jul 18, 2007, 2:38 PM EDT for Cocke County, Greene County, Tennessee. It was in force for 67 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 18, 2007, 2:38 PM EDT (18:38 UTC)
- Expired
- Jul 18, 2007, 3:45 PM EDT
- In force
- 67 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
Counties Cocke County, TN, Greene County, TN
The radar
The Knoxville radar (KMRX), 30 km from the middle of the area, began a volume at 18:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 2:50 PM EDT | TSTM WND DMG | Newport, TN | FROM APPROXIMATELY 250 PM TO 330 PM EDT...SEVERAL TREES AND POWERLINES DOWN ACROSS THE EASTERN TWO THIRDS OF THE COUNTY. REPORTED BY NEWPORT UTILITIES. |
| Jul 18, 3:30 PM EDT | TSTM WND DMG | 5 N Bybee, TN | ONE TREE DOWN ON HIGHWAY 60 NEAR THE HAMBLEN COUNTY BORDER. REPORTED BY THE SHERIFFS DISPATCH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.6 hours before the alert went out and 286 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 338 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 835 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMRX 181838 SVRMRX TNC029-059-181945- /O.NEW.KMRX.SV.W.0129.070718T1838Z-070718T1945Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 238 PM EDT WED JUL 18 2007 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COCKE COUNTY IN EAST TENNESSEE... THIS INCLUDES THE CITY OF NEWPORT... GREENE COUNTY IN EAST TENNESSEE... * UNTIL 345 PM EDT * AT 232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES NORTHWEST OF PARROTTSVILLE...OR ABOUT 9 MILES SOUTHEAST OF MORRISTOWN...AND MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES NORTHEAST OF NEWPORT BY 305 PM EDT... PARROTTSVILLE BY 310 PM EDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3623 8316 3611 8333 3581 8316 3607 8263 $$ DH
2 follow-up statements
000 WWUS54 KMRX 181906 SVSMRX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 306 PM EDT WED JUL 18 2007 TNC029-059-181945- /O.CON.KMRX.SV.W.0129.000000T0000Z-070718T1945Z/ COCKE TN-GREENE TN- 306 PM EDT WED JUL 18 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT FOR SOUTHERN GREENE AND COCKE COUNTIES... AT 302 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR NEWPORT...MOVING SOUTHEAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... DEL RIO AND 7 MILES NORTHEAST OF HARTFORD BY 330 PM EDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3623 8316 3611 8333 3571 8326 3607 8263 $$ DH
000
WWUS54 KMRX 181924
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
323 PM EDT WED JUL 18 2007
TNC059-181933-
/O.CAN.KMRX.SV.W.0129.000000T0000Z-070718T1945Z/
GREENE TN-
323 PM EDT WED JUL 18 2007
...THE SEVERE THUNDERSTORM WARNING FOR GREENE COUNTY IS CANCELLED...
LAT...LON 3611 8311 3610 8306 3598 8292 3595 8290
3593 8292 3588 8290 3572 8325 3596 8328
3610 8322 3612 8323 3615 8321 3613 8316
3618 8316
$$
TNC029-181945-
/O.CON.KMRX.SV.W.0129.000000T0000Z-070718T1945Z/
COCKE TN-
323 PM EDT WED JUL 18 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR COCKE COUNTY...
AT 318 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR DEL RIO...OR ABOUT 9 MILES SOUTHEAST OF
NEWPORT...MOVING SOUTHEAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
ROUND MOUNTAIN BY 335 PM EDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
LAT...LON 3611 8311 3610 8306 3598 8292 3595 8290
3593 8292 3588 8290 3572 8325 3596 8328
3610 8322 3612 8323 3615 8321 3613 8316
3618 8316
$$
DHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 10:22 AM EDT, 4 hours 16 minutes earlier.
Area forecast discussion, Jul 18, 10:22 AM EDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 1022 AM EDT WED JUL 18 2007 .DISCUSSION... SCATTERED MORNING CONVECTION MAINLY OVER SOUTHEAST COUNTIES NOW...AND MOVING SLOWLY SOUTHEAST. MAY SEE SOME MORE LATER WITH THE AFTERNOON HEATING...SO WILL LEAVE POPS AS THEY ARE. WILL MAKE A FEW TWEAKS TO TEMPS...SKY...AND WINDS...BUT OVERALL CURRENT FORECAST LOOK REASONABLE. UPDATE OUT SOON. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 91 70 91 72 84 / 40 20 30 50 50 KNOXVILLE MCGHEE TYSON AIRPORT, TN 90 71 91 72 83 / 30 20 30 50 50 OAK RIDGE, TN 91 71 91 71 82 / 30 20 30 50 50 TRI CITIES AIRPORT, TN 89 66 87 68 81 / 30 20 40 50 50 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && LDW
Hazardous weather outlook, Jul 18, 3:22 AM EDT, 11 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 322 AM EDT WED JUL 18 2007 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-190730- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 322 AM EDT WED JUL 18 2007 /222 AM CDT WED JUL 18 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A COLD FRONT AND AN UPPER LEVEL TROUGH WILL APPROACH FROM THE NORHTWEST ON THURSDAY NIGHT AND FRIDAY. AT THIS TIME THERE APPEARS TO BE POTENTIAL FOR ORGANIZED THUNDERSTORMS...SOME OF WHICH COULD BE STRONG TO SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER NETWORK ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jul 18, 1:25 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 125 PM EDT WED JUL 18 2007 TNZ099-100-181830- BRADLEY-HAMILTON- 125 PM EDT WED JUL 18 2007 ...A STRONG THUNDERSTORM WAS AFFECTING BRADLEY AND HAMILTON COUNTIES... AT 124 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HARRISON...MOVING SOUTHEAST AT 15 MPH. WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION TO GUSTY WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN DH
Special weather statement, Jul 18, 1:27 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 127 PM EDT WED JUL 18 2007 TNZ083>085-181830- MCMINN-MEIGS-RHEA- 127 PM EDT WED JUL 18 2007 ...A STRONG THUNDERSTORM WAS AFFECTING MEIGS AND RHEA COUNTIES... AT 124 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF SPRING CITY...MOVING SOUTH AT 10 MPH. THIS STORM WILL BE NEAR... DECATUR BY 155 PM EDT. WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION TO GUSTY WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN DH
Special weather statement, Jul 18, 2:03 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 203 PM EDT WED JUL 18 2007 TNZ016-039-040-042-070-181900- HAMBLEN-HAWKINS-JEFFERSON-NORTHWEST COCKE-NORTHWEST GREENE- 203 PM EDT WED JUL 18 2007 ...STRONG THUNDERSTORMS WERE AFFECTING COCKE...GREENE...HAMBLEN... HAWKINS AND JEFFERSON COUNTIES... AT 158 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ROGERSVILLE TO RUTLEDGE...MOVING SOUTHEAST AT 15 MPH. THESE STORMS WILL BE NEAR... RUSSELLVILLE BY 235 PM EDT. NEW MARKET BY 250 PM EDT. MORRISTOWN BY 255 PM EDT. 5 MILES NORTHEAST OF JEFFERSON CITY BY 300 PM EDT. PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN DH
Local storm report, Jul 18, 2:34 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
234 PM EDT WED JUL 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND DMG 5 SE RUTLEDGE 36.22N 83.46W
07/18/2007 GRAINGER TN TRAINED SPOTTER
SEVERAL TREES DOWN ON AND AOLNG HIGHWAY 375.
&&
FERRELLThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 1:48 PM EDT | Severe Thunderstorm Warning | MRX | Claiborne, Grainger | 42 min |
| Jul 18, 2:24 PM EDT | Severe Thunderstorm Warning | MRX | Hamblen, Jefferson | 51 min |
| Jul 18, 4:12 PM EDT | Severe Thunderstorm Warning | MRX | Marion | 48 min |
| Jul 18, 4:46 PM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, Sequatchie | 44 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.